Oklahoma, 2005

Tornadoes and Hail in Oklahoma, April 5, 2005

April 5, 2005 · NWS TSA · 62 events in 23 counties and zones

50 hail, 9 thunderstorm wind, 3 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$65 million
Crop damage
None recorded
Events
62

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 5, 12:40 PM CST, 1 hour 26 minutes earlier.

Area forecast discussion, Apr 5, 12:40 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
140 PM CDT TUE APR 5 2005

.DISCUSSION...
THE CAP IS BEGINNING TO ERODE IN OUR WESTERN COUNTIES AND THE CAP
WILL BE ELIMINATED FROM WEST TO EAST WITH TIME ACROSS THE AREA AS
VERTICAL MOTION INCREASES AHEAD OF THE LARGE UPPER SYSTEM THAT IS
DIGGING SLOWLY TOWARD CENTRAL OKLAHOMA.

THUNDERSTORM DEVELOPMENT WILL OCCUR BETWEEN 2PM AND 4PM IN OUR
WESTERN COUNTIES FROM OSAGE COUNTY SOUTH TO THE RED RIVER.  DEEP
LAYER SHEAR VECTORS ARE BACKED ACROSS MOST OF THE AREA...SO A RAPID
EVOLUTION TOWARD A SQUALL LINE WITH EMBEDDED SUPERCELLS IS
EXPECTED.  THE MID-LEVEL FLOW IS LESS BACKED IN FAR SOUTHEAST
OKLAHOMA...WHICH WILL ALLOW A LONGER PERIOD OF TIME FOR SUSTAIN
DISCRETE SUPERCELLS

THE POTENTIAL REMAINS FOR AN ELEVATED CELL OR TWO TO FORM IN THE
MOIST AXIS FROM EAST TEXAS...ACROSS EXTREME SOUTHEAST OKLAHOMA AND
INTO WESTERN ARKANSAS.  ANY STORM THAT CAN DEVELOPED IN THIS AXIS
WOULD HAVE A HAIL THREAT.

LOW-LEVEL FORECAST STORM-RELATIVE HELICITY FIELDS ARE SOMEWHAT
NEGATIVE ALONG THE BACK EDGE OF THE DEEPER MOISTURE AND THEN TREND
TO POSITIVE FURTHER EAST.  THIS SUGGESTS THAT LEFT SPLIT CELLS MAY
BE FAVORED EARLY IN THE EVENT...FOLLOWED BY THE CYCLONIC SPLIT BEING
MORE FAVORED FURTHER EAST.

/8

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Apr 5, 10:21 AM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1121 AM CDT TUE APR 5 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
943 AM CDT TUE APR 5 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.

...SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING ACROSS
   FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
        AREA....SOUTHEAST OKLAHOMA
        ONSET....AFTER 300 PM.
        AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 300 PM.
	AREA AT GREATEST RISK...FAR EASTERN OKLAHOMA AND
        NORTHWEST ARKANSAS.

SIGNIFICANT WINDS (NON THUNDERSTORM).
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED...SPREAD INDEX=60.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING.
        AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
A DRY LINE WAS MOVING INTO PORTIONS OF CENTRAL OKLAHOMA LATE THIS
MORNING WITH DEW-POINTS IN THE UPPER 50S TO AROUND 60 ACROSS
EASTERN OKLAHOMA. THE DRY LINE IS EXPECTED TO PUSH TO NEAR A
TULSA...MCALESTER LINE BY LATE AFTERNOON WITH RAPID THUNDERSTORM
DEVELOPMENT ALONG THE BOUNDARY AFTER 300 PM. PREFERRED STORM MODE
INITIALLY WILL BE SUPER-CELLULAR WITH THE THREAT FOR VERY LARGE
HAIL...DAMAGING WINDS AND TORNADOES. THE GREATEST TORNADO THREAT
WILL BE ACROSS FAR SOUTHEAST OKLAHOMA THROUGH EARLY EVENING WHERE
INSTABILITY AND LOW LEVEL MOISTURE WILL BE MAXIMIZED.

STORMS ARE EXPECTED TO BECOME MORE LINEAR BY EARLY EVENING WITH A
SEVERE CONVECTIVE LINE SWEEPING EAST THROUGH FAR EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS DURING THE EVENING HOURS. THE PRIMARY THREAT
WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THE MAIN
LINE OF STORMS IS EXPECTED TO SHIFT EAST OF THE AREA AROUND
MIDNIGHT. ADDITIONAL STRONG TO SEVERE STORMS HOWEVER MAY DEVELOP
ACROSS NORTHEAST OKLAHOMA OVERNIGHT...AS MID LEVEL LAPSE RATES
INCREASE...AS THE UPPER LOW APPROACHES. ANY STORMS THAT DEVELOP
AFTER MIDNIGHT COULD LIKELY PRODUCE LARGE HAIL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED BY LATE AFTERNOON. EMERGENCY
MANAGEMENT PERSONNEL SHOULD PREPARE FOR A SIGNIFICANT SEVERE
WEATHER EVENT THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS
FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS

EXTENDED DISCUSSION...
COLD AIR ALOFT ASSOCIATED WITH THE UPPER LOW WILL LIKELY PRODUCE
SCATTERED STRONG TO SEVERE THUNDERSTORMS ON WEDNESDAY WITH THE
THREAT FOR LARGE HAIL. THE NEXT CHANCE OF THUNDERSTORMS WILL BE
NEXT WEEKEND AS THE NEXT MAJOR WEATHER SYSTEM MOVES TOWARDS THE
AREA. AT THIS TIME IT APPEARS SEVERE WEATHER WILL BE POSSIBLE
WITH THIS SYSTEM.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 5, 1:36 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
236 PM CDT TUE APR 5 2005

ARZ029-OKZ049-053-073>076-060200-
SEBASTIAN AR-CHOCTAW OK-HASKELL OK-LATIMER OK-
LE FLORE OK-PITTSBURG OK-PUSHMATAHA OK-

...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 125 IN
EFFECT UNTIL 9 PM CDT FOR THE FOLLOWING AREA...

IN ARKANSAS THIS WATCH INCLUDES 1 COUNTY

IN WEST CENTRAL ARKANSAS

SEBASTIAN

IN OKLAHOMA THIS WATCH INCLUDES 6 COUNTIES

IN SOUTHEAST OKLAHOMA

CHOCTAW               HASKELL               LATIMER
LE FLORE              PITTSBURG             PUSHMATAHA

THIS INCLUDES THE CITIES OF...HUGO...STIGLER...FORT SMITH...
MCALESTER...ANTLERS...CLAYTON...POTEAU AND WILBURTON

ARZ001>002-010>011-019>020-OKZ054>072-060200-
BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-
MADISON AR-WASHINGTON AR-ADAIR OK-CHEROKEE OK-CRAIG OK-
CREEK OK-DELAWARE OK-MCINTOSH OK-MAYES OK-MUSKOGEE OK-
NOWATA OK-OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-
PAWNEE OK-ROGERS OK-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
124 IN EFFECT UNTIL 9 PM CDT FOR THE FOLLOWING AREA...

IN ARKANSAS THIS WATCH INCLUDES 6 COUNTIES

IN NORTHWEST ARKANSAS

BENTON                CARROLL               CRAWFORD
MADISON               WASHINGTON

IN WEST CENTRAL ARKANSAS

FRANKLIN

IN OKLAHOMA THIS WATCH INCLUDES 19 COUNTIES

IN EAST CENTRAL OKLAHOMA

CHEROKEE              MUSKOGEE              OKFUSKEE
SEQUOYAH

IN NORTHEAST OKLAHOMA

ADAIR                 CRAIG                 CREEK
DELAWARE              MAYES                 NOWATA
OKMULGEE              OSAGE                 OTTAWA
PAWNEE                ROGERS                TULSA
WAGONER               WASHINGTON

IN SOUTHEAST OKLAHOMA

MCINTOSH

THIS INCLUDES THE CITIES OF...ROGERS...BENTONVILLE...CHECOTAH...
EUFAULA...CLAREMORE...CATOOSA...SALLISAW...OZARK...CHARLESTON...
JAY...PAWHUSKA...TAHLEQUAH...BARTLESVILLE...NOWATA...OKEMAH...
CHOUTEAU...MUSKOGEE...STILWELL...MARIETTA...WESTVILLE...
BERRYVILLE...EUREKA SPRINGS...TULSA...WAGONER...COWETA...
VAN BUREN...FAYETTEVILLE...SPRINGDALE...OKMULGEE...HENRYETTA...
PAWNEE...MIAMI...HUNTSVILLE...VINITA AND SAPULPA

The radar

The Norman radar (KTLX), 78 km away, was scanning. The volume nearest the first event began at 20:05 UTC.

Open the radar archive at this moment

Event by event

50 hail, 9 thunderstorm wind, 3 tornado. Local standard time, as filed.

Thunderstorm Wind, Okfuskee

When
April 5, 2:06 PM CST
Where
Okfuskee County, 3 mi W of Castle
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
35.467, -96.433

Thunderstorm winds estimated at 70 miles an hour blew some shingles off of three homes. The wind also took the porch roof off of one of the homes.

Hail, Okfuskee

When
April 5, 2:06 PM CST
Where
Okfuskee County, 3 mi W of Castle
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.467, -96.433

Hail, Osage

When
April 5, 2:11 PM CST
Where
Osage County, 2 mi E of Shidler
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.783, -96.617

Hail, Creek

When
April 5, 2:15 PM CST
Where
Creek County, 5 mi S of Bristow
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.767, -96.383

Thunderstorm Wind, Okfuskee

When
April 5, 2:15 PM CST
Where
Okfuskee County, 1 mi E of Mason
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
35.567, -96.350

Thunderstorm winds estimated at 70 miles an hour blew sheet metal off the roof of a barn.

Hail, Osage

When
April 5, 2:20 PM CST
Where
Osage County, 10 mi W of Pawhuska
Measured
0.75 in hail
Reported by
STORM CHASER
Coordinates
36.667, -96.517

Hail, Okfuskee

When
April 5, 2:28 PM CST
Where
Okfuskee County, 3 mi NW of Okfuskee
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.633, -96.267

Hail, Creek

When
April 5, 2:28 PM CST
Where
Creek County, 1 mi N of Tuskegee
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.667, -96.283

Hail, Tulsa

When
April 5, 2:28 PM CST
Where
Tulsa County, 10 mi W of Sand Spgs
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.150, -96.300

Hail, Creek

When
April 5, 2:29 PM CST
Where
Creek County, Slick
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.783, -96.267

Thunderstorm Wind, Okfuskee

When
April 5, 2:50 PM CST
Where
Okfuskee County, Weleetka
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.333, -96.133

Thunderstorm winds estimated at 70 miles an hour blew down a tree.

Hail, Okfuskee

When
April 5, 2:50 PM CST
Where
Okfuskee County, Weleetka
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.333, -96.133

Hail, Okmulgee

When
April 5, 3:05 PM CST
Where
Okmulgee County, Henryetta
Measured
1.5 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.450, -95.983

Hail, Creek

When
April 5, 3:07 PM CST
Where
Creek County, Mounds
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.867, -96.067

Hail, Okmulgee

When
April 5, 3:07 PM CST
Where
Okmulgee County, 1 mi W of Henryetta
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.450, -96.000

Hail, Okmulgee

When
April 5, 3:11 PM CST
Where
Okmulgee County, 3 mi S of Okmulgee
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.583, -95.967

Hail, Osage

When
April 5, 3:15 PM CST
Where
Osage County, Avant
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.483, -96.067

Hail, Okmulgee

When
April 5, 3:18 PM CST
Where
Okmulgee County, Morris
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.600, -95.850

Hail, Tulsa

When
April 5, 3:25 PM CST to 3:45 PM CST
Where
Tulsa County, Jenks
Measured
3 in hail
Property damage
$65 million
Reported by
NWS STORM SURVEY
Coordinates
36.017, -95.967

A supercell thunderstorm moved north-northeast across the central portion of Tulsa County producing a several mile wide swath of large, damaging hail. Reports of golfball or larger hail was common in a densely populated area of the county from Jenks to across the City of Tulsa. The largest hailstones reported were 3 inches in diameter. Many automobiles, homes, and businesses were damaged by the hailstorm.

Hail, Washington

When
April 5, 3:45 PM CST
Where
Washington County, 1 mi E of Bartlesville
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
36.750, -95.983

Hail, Pittsburg

When
April 5, 3:47 PM CST
Where
Pittsburg County, Savanna
Measured
0.88 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
34.833, -95.833

Hail, Washington

When
April 5, 4:00 PM CST
Where
Washington County, 9 mi NE of Dewey
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.900, -95.817

Hail, McIntosh

When
April 5, 4:00 PM CST
Where
McIntosh County, Hitchita
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.533, -95.750

Hail, Rogers

When
April 5, 4:01 PM CST
Where
Rogers County, 9 mi WSW of Claremore
Measured
1 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
36.267, -95.750

Hail, Tulsa

When
April 5, 4:01 PM CST
Where
Tulsa County, Owasso
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
36.267, -95.850

Hail, Pittsburg

When
April 5, 4:11 PM CST
Where
Pittsburg County, Alderson
Measured
1 in hail
Reported by
STORM CHASER
Coordinates
34.900, -95.683

Hail, Nowata

When
April 5, 4:14 PM CST
Where
Nowata County, 4 mi NE of Wann
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.950, -95.750

Hail, Muskogee

When
April 5, 4:16 PM CST
Where
Muskogee County, Boynton
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.650, -95.650

Hail, Muskogee

When
April 5, 4:33 PM CST
Where
Muskogee County, Taft
Measured
1.25 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.767, -95.533

Hail, Rogers

When
April 5, 4:40 PM CST
Where
Rogers County, Oologah
Measured
0.75 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
36.450, -95.700

Hail, Mayes

When
April 5, 4:45 PM CST
Where
Mayes County, Mazie
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.100, -95.367

Hail, Pittsburg

When
April 5, 4:50 PM CST
Where
Pittsburg County, 2 mi SW of Quinton
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.100, -95.400

Hail, Muskogee

When
April 5, 4:58 PM CST
Where
Muskogee County, 3 mi N of Muskogee
Measured
2.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.800, -95.367

Hail, Nowata

When
April 5, 5:00 PM CST
Where
Nowata County, 4 mi E of Childers
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.767, -95.500

Hail, Wagoner

When
April 5, 5:07 PM CST
Where
Wagoner County, 4 mi E of Wagoner
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.850, -95.317

Hail, Craig

When
April 5, 5:07 PM CST
Where
Craig County, 3 mi NW of Centralia
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.833, -95.383

Hail, Cherokee

When
April 5, 5:09 PM CST
Where
Cherokee County, 10 mi W of Tahlequah
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.917, -95.150

Thunderstorm Wind, Haskell

When
April 5, 5:15 PM CST
Where
Haskell County, Kinta
Measured
70 kt (81 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
35.117, -95.233

Thunderstorm winds estimated at 80 miles an hour damaged outbuildings.

Hail, Mayes

When
April 5, 5:16 PM CST
Where
Mayes County, Salina
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
36.300, -95.150

Hail, Latimer

When
April 5, 5:17 PM CST
Where
Latimer County, 7 mi N of Wilburton
Measured
0.88 in hail
Reported by
PARK/FOREST SERVICE
Coordinates
35.017, -95.317

Nickel size hail fell at Robber's Cave State Park.

Hail, Wagoner

When
April 5, 5:20 PM CST
Where
Wagoner County, Wagoner
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.850, -95.383

Hail, Haskell

When
April 5, 5:20 PM CST
Where
Haskell County, 3 mi NW of Kinta
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.150, -95.267

Tornado, Latimer

When
April 5, 5:35 PM CST to 5:40 PM CST
Where
Latimer County, 2 mi W of Red Oak
Rating
F0
Path length
1.5 mi
Path width
75 yd
Reported by
NWS STORM SURVEY
Coordinates
34.950, -95.117

A tornado snapped and uprooted trees.

Thunderstorm Wind, Pushmataha

When
April 5, 5:35 PM CST
Where
Pushmataha County, Snow
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
GENERAL PUBLIC
Coordinates
34.400, -95.417

Thunderstorm winds estimated at 70 miles an hour blew some siding off a house. A tree blown down by the wind fell onto the house.

Hail, Mayes

When
April 5, 5:35 PM CST
Where
Mayes County, 3 mi N of Locust Grove
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.250, -95.167

Hail, Pushmataha

When
April 5, 5:35 PM CST
Where
Pushmataha County, Snow
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.400, -95.417

Tornado, Latimer

When
April 5, 5:42 PM CST to 5:50 PM CST
Where
Latimer County, 3 mi N of Red Oak
Rating
F0
Path length
2 mi
Path width
75 yd
Reported by
NWS STORM SURVEY
Coordinates
35.000, -95.083

A tornado snapped and uprooted trees.

Hail, Pushmataha

When
April 5, 5:49 PM CST
Where
Pushmataha County, 4 mi W of Nashoba
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.483, -95.283

Thunderstorm Wind, Pushmataha

When
April 5, 5:49 PM CST
Where
Pushmataha County, 4 mi W of Nashoba
Measured
70 kt (81 mph) estimated gust
Property damage
$50,000
Reported by
GENERAL PUBLIC
Coordinates
34.483, -95.283

Thunderstorm winds estimated at 80 miles an hour did considerable damage just west of Nashoba.A 30 foot section of a lumber storage building was destroyed as was a garage. Numerous trees were uprooted.

Hail, Latimer

When
April 5, 5:49 PM CST
Where
Latimer County, Wilburton
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.917, -95.317

Thunderstorm Wind, Haskell

When
April 5, 5:55 PM CST
Where
Haskell County, 2 mi SE of Tamaha
Measured
52 kt (60 mph) estimated gust
Reported by
NWS STORM SURVEY
Coordinates
35.383, -94.950

Strong thunderstorm wind snapped several large tree limbs.

Hail, Latimer

When
April 5, 5:55 PM CST
Where
Latimer County, Red Oak
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.950, -95.083

Thunderstorm Wind, Sequoyah

When
April 5, 6:00 PM CST to 6:15 PM CST
Where
Sequoyah County, 3 mi NW of Sadie
Measured
61 kt (70 mph) estimated gust
Property damage
$100,000
Reported by
NWS STORM SURVEY
Coordinates
35.417, -94.900

Strong thunderstorm wind snapped large tree limbs, uprooted trees, produced minor damage to homes, and damaged small metal buildings in a several mile-wide swath from near the shoreline of Robert S. Kerr Reservoir to the west and north sides of Sallisaw. The horse track on the west side of Sallisaw sustained roof damage to the main building, which resulted in subsequent water damage as water flowed through the roof into the building. Several horse stables also sustained major damage.

Hail, Choctaw

When
April 5, 6:06 PM CST
Where
Choctaw County, Messer
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.083, -95.483

Tornado, Sequoyah

When
April 5, 6:08 PM CST to 6:16 PM CST
Where
Sequoyah County, 5 mi WSW of Sallisaw
Rating
F1
Path length
2.5 mi
Path width
150 yd
Property damage
$15,000
Reported by
NWS STORM SURVEY
Coordinates
35.433, -94.883

A tornado snapped a number of large trees and tree limbs, uprooted a number of large trees, severely damaged several metal barns, and snapped four power poles.

Hail, Haskell

When
April 5, 6:20 PM CST
Where
Haskell County, Keota
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.250, -94.917

Hail, Ottawa

When
April 5, 6:25 PM CST
Where
Ottawa County, Commerce
Measured
0.88 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
36.933, -94.867

Hail, Le Flore

When
April 5, 6:25 PM CST
Where
Le Flore County, 2 mi S of Talihina
Measured
0.88 in hail
Reported by
GOVT OFFICIAL
Coordinates
34.717, -95.050

Hail, Adair

When
April 5, 6:35 PM CST
Where
Adair County, 4 mi E of Bunch
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.683, -94.700

Hail, Ottawa

When
April 5, 6:37 PM CST
Where
Ottawa County, 6 mi E of Miami
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.883, -94.767

Thunderstorm Wind, Le Flore

When
April 5, 7:03 PM CST
Where
Le Flore County, Poteau
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.050, -94.617

Thunderstorm winds estimated at 70 miles an hour blew down a large tree.

Hail, Sequoyah

When
April 5, 7:07 PM CST
Where
Sequoyah County, 3 mi SE of Roland
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.383, -94.483

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyThe tornado archive for Oklahoma, 2005Warnings in Oklahoma, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448391, 5448392, 5448393, 5448394, 5448395, 5448396, 5448397, 5448398, 5448399, 5448400, 5448401, 5448402, 5448387, 5448403, 5448517, 5448388, 5448518, 5448519, 5448625, 5448520, 5448521, 5448522, 5448523, 5448524, 5448525, 5448526, 5448527, 5448528, 5448529, 5448530, 5448531, 5448532, 5448533, 5448534, 5448535, 5448536, 5448537, 5448538, 5448539, 5448540, and more.